Saturday, 13 October 2012

Propecia

For many years there have been anecdotal reports on online peyronie's disease forums from men who put their condition down to the hair loss drug Propecia. On occasion these concerns were listened to, while at other times they were given short thrift. The fact of the matter is that peyronie's disease is and always has been most common in men of the age range most likely to take drugs like propecia. Where no obvious injury proceeds the development of peyronie's disease a desire or desperation to find a reason for the condition is understandably very common.

It does appear though, that the idea that there may be a link between the drug and peyronie's disease is gaining traction. Propecia has been tied to various health concerns (including sexual side effects such as erectile dysfunction and impotence), as a result of which there are growing number of Propecia related lawsuits in the United States. In April drug's maker Merck & Co were ordered to increase the severity of warnings on their labeling. The regulatory body stated that there is "“a broader range of adverse effects than previously reported in patients taking these drugs.” Peyronie's disease is not one of the Propecia sexual side effects currently listed on the drug’s label.

The FDA has launched in effort into gathering information on men who have suffered peyronie's disease and other side sexual effects. Some men left with health issues they put down to Propecia are angry that concerns raised at the time of the drugs approval were not taken more seriously. Again, this could be the case of men attributing reasonably common condition within their age range to a drug typically taken by them. That being said, from a personal point of view I'd rather lose my hair than take a drug which is being linked to a growing number of side effects.